MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, PEEK, NON-COLLAGEN COATED; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IB KIT, PEEK, NON-COLLAGEN COATED; BIO SOFT TISSUE FIXATN FASTNR
Model Number IB KIT, PEEK, NON-COLLAGEN COATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an ankle instability surgery thetip of the 2.7mm cannulated drill broke off.All broken parts were retrieved.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with another drill from the kit.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was noted that the part returned from the kit, the drill bit, 2.7 mm.Had the distal end of the flutes broken off.Only component c8867-05, drill bit, 2.7 mm was returned from the kit ar-1778p-cp for investigation.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure can be attributed to user error of the device due to misaligned insertion, excessive force used, and/or the device coming in contact with another device during use.

Brand Name
IB KIT, PEEK, NON-COLLAGEN COATED
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21968763
Report Number1220246-2025-01913
Device Sequence Number8414861
Product Code MAI
UDI-Device Identifier00888867318120
UDI-Public(01)00888867318120(11)241015(17)290930(10)15332386
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB KIT, PEEK, NON-COLLAGEN COATED
Device Catalogue NumberAR-1778P-CP
Device Lot Number15332386
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown